Document Detail


Immediate cardiac arrest after neostigmine administration.
MedLine Citation:
PMID:  22755352     Owner:  NLM     Status:  In-Process    
Abstract/OtherAbstract:
Many drugs used in anaesthesia have some potential fatal consequences; for example complete heart block and Q-Tc interval prolongation. Since the parasympathetic system in children is not fully developed, electrical transmission of the heart is not stable. Neostigmine is used in order to reverse neuromuscular block but it may also lead to prolongation of Q-Tc interval. We present a case of an 18-month-old male patient weighing 12kg subjected to a surgical operation because of congenital glaucoma. In order to reverse neuromuscular block at the end of operation, atropine and neostigmine were injected intravenously. However, cardiac arrest developed immediately after administration.
Authors:
Adnan Tüfek; Besir Yildirim; Orhan Tokgöz; Haktan Karaman; Feyzi Celik; Ilker Ongüç Aycan
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  JPMA. The Journal of the Pakistan Medical Association     Volume:  62     ISSN:  0030-9982     ISO Abbreviation:  J Pak Med Assoc     Publication Date:  2012 Jun 
Date Detail:
Created Date:  2012-07-04     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7501162     Medline TA:  J Pak Med Assoc     Country:  Pakistan    
Other Details:
Languages:  eng     Pagination:  609-11     Citation Subset:  IM    
Affiliation:
Dicle University Medical School, Department of Anesthesiology and Reanimasyon, Diyarbakir, Turkey. adnantufek@hotmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  A rare case of petrous apex osteoma.
Next Document:  Homozygous familial hypercholestrolaemia presents with supravalvular aortic stenosis.